Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2016, 5:07 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 3, 2016, 5:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WUUS55 KCYS 032307 SVRCYS WYC001-007-032345- /O.NEW.KCYS.SV.W.0077.160703T2307Z-160703T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT SUN JUL 3 2016 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ALBANY COUNTY IN SOUTHEASTERN WYOMING... EAST CENTRAL CARBON COUNTY IN SOUTH CENTRAL WYOMING... * UNTIL 545 PM MDT * AT 506 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELK MOUNTAIN TO 9 MILES WEST OF BOW RIVER CAMPGROUND...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ROCK RIVER...ELK MOUNTAIN...NASH FORK CAMPGROUND...SUGAR LOAF CAMPGROUND...BROOKLYN LAKE...DEEP CREEK CAMPGROUND...LIBBY CREEK CAMPGROUND...BROOKLYN LAKE CAMPGROUND...BOW RIVER CAMPGROUND... ARLINGTON...NORTH FORK CAMPGROUND AND CENTENNIAL. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 250 AND 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4173 10584 4124 10619 4157 10669 4179 10653 TIME...MOT...LOC 2306Z 292DEG 23KT 4171 10642 4155 10656 HAIL...<.75IN WIND...60MPH $$ HAMMER
2 follow-up statements
398 WWUS55 KCYS 032321 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT SUN JUL 3 2016 WYC001-007-032345- /O.CON.KCYS.SV.W.0077.000000T0000Z-160703T2345Z/ ALBANY WY-CARBON WY- 521 PM MDT SUN JUL 3 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR WEST CENTRAL ALBANY AND EAST CENTRAL CARBON COUNTIES... AT 520 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ARLINGTON TO NEAR BOW RIVER CAMPGROUND...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ROCK RIVER...ELK MOUNTAIN...NASH FORK CAMPGROUND...SUGAR LOAF CAMPGROUND...BROOKLYN LAKE...DEEP CREEK CAMPGROUND...LIBBY CREEK CAMPGROUND...BROOKLYN LAKE CAMPGROUND...BOW RIVER CAMPGROUND... ARLINGTON...NORTH FORK CAMPGROUND AND CENTENNIAL. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 259 AND 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4173 10584 4124 10619 4157 10669 4172 10639 TIME...MOT...LOC 2320Z 291DEG 24KT 4167 10628 4151 10642 HAIL...<.75IN WIND...60MPH $$ HAMMER
515
WWUS55 KCYS 032339
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT SUN JUL 3 2016
WYC001-007-032349-
/O.EXP.KCYS.SV.W.0077.000000T0000Z-160703T2345Z/
ALBANY WY-CARBON WY-
539 PM MDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALBANY AND EAST
CENTRAL CARBON COUNTIES WILL EXPIRE AT 545 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4173 10584 4124 10619 4157 10669 4172 10639
TIME...MOT...LOC 2336Z 292DEG 23KT 4167 10628 4151 10642
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:56 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 2:56 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 256 PM MDT SUN JUL 3 2016 .SHORT TERM...(This evening through Tuesday Night) Issued at 256 PM MDT Sun Jul 3 2016 Current sfc analysis shows the sfc trough located along the WY-NE border with drier northwesterly flow to the west and moist southerly winds to the east. With good mixing across southeast WY, have seen northwesterly winds consistently gust to 25-35 mph. Still expecting coverage of storms to be rather isolated through the evening with increasing heights aloft and limited instability. Cannot completely rule out an isolated stronger tstm over the northern Panhandle. Warm temperatures will continue into Tuesday with highs near to slightly above normal. Not much change in the synoptic pattern for Monday with mostly westerly and dry boundary layer flow across the CWA. SPC still has the northeastern zones in a marginal risk with good bulk shear and a weak shortwave moving through northern WY. Still think the main threat will be gusty winds from downdrafts with deep boundary layers. A weak front is expected to back into the plains by Tuesday morning. Isolated to scattered storms will develop once again by the aftn. Elevated to near critical fire weather conditions could occur over mainly Carbon county. The models have trended toward weaker winds and slightly higher RH values over FWZ 301 for Tuesday. .LONG TERM...(Wednesday through Sunday) Issued at 256 PM MDT Sun Jul 3 2016 A potent shortwave trough riding the US/Canadian border through the middle part of the week looks to advect an increasingly dry boundary layer airmass across Wyoming on Wednesday. Breezy westerly winds will prevail for much of the forecast area, with fire weather concerns certainly elevated. A cool front dropping south across the plains Wednesday night will offer some relief to hot temperatures on Thursday and low level moisture will increase somewhat. However, conditions across the high country will remain dry and breezy. Precipitation chances still look fairly low, however cannot rule out isolated convection ahead of the front on Wednesday, with a slightly better chance for Thursday within strengthening upslope and better moisture. Shortwave ridging will move overhead for Friday with warming temperatures and mostly dry conditions. Models show better agreement with the upper ridge amplifying over the central and high plains on Saturday in advance of a strong upper low dropping south from the Gulf of Alaska and into the PacNW. Llvl winds will become more of a southerly fetch, promoting better sfc convergence along the Laramie Range. Best mid and upper level moisture will remain well to the north, but some moisture advection within southwest flow along with higher sfc convergence should promote a slightly better chance for showers and storms Saturday afternoon, although coverage will remain isolated. Timing of the Pacific front remains quite different between models for Sunday, so a fair amount of uncertainty remains for thunderstorm chances Sunday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1206 PM MDT Sun Jul 3 2016 Fog/stratus has dissipated across the forecast area with mid and upper level clouds streaming overhead. Winds have become quite breezy mainly along and west of I-25 in the wake of a leeside sfc trough that's steadily shifting east across the forecast area today. Think that showers/storms will initiate along the trough axis late this afternoon and could impact KCDR and KAIA. So added vcts to these locations for after 22Z. In addition, models are leaning towards more mountain convection developing in association with an upper level disturbance, and convection could track east into the immediate eastern plains. Otherwise, VFR conditions will prevail tonight along with west-northwest winds. && .FIRE WEATHER... Issued at 256 PM MDT Sun Jul 3 2016 Warmer temperatures will cause minimum afternoon humidity values to fall to 15-20 percent today and Monday. Fire weather concerns will increase a bit for Tuesday and Wednesday, mainly for areas along and west of the Laramie Range, with min RH values around 15 percent and wind gusts to 25-30 mph during the afternoons. Isolated showers and thunderstorms will be possible each afternoon and evening through the middle of next week, however chances of widespread wetting rains will be low. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...ZF LONG TERM...RJM AVIATION...RJM FIRE WEATHER...ZF
Hazardous weather outlook, Jul 3, 10:19 AM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1019 AM MDT SUN JUL 3 2016 WYZ101-103>107-109>118-041630- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1019 AM MDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN AND AROUND THE SOUTHEAST WYOMING MOUNTAINS THIS AFTERNOON AND EVENING. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY ASSOCIATED HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE ON MONDAY. WHILE A WIDESPREAD EPISODE OF SEVERE THUNDERSTORMS IS NOT EXPECTED, A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS ON INDEPENDENCE DAY. HOT...DRY AND BREEZY CONDITIONS WILL ELEVATE FIRE WEATHER CONCERNS FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-041630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1019 AM MDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. OCCASIONAL LIGHTNING GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE PRIMARY ASSOCIATED HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE ON MONDAY. WHILE A WIDESPREAD EPISODE OF SEVERE THUNDERSTORMS IS NOT EXPECTED, A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS TO AROUND 50 MPH ON INDEPENDENCE DAY. HOT TEMPERATURES RETURN THIS WEEK WITH HIGH TEMPERATURES RISING TO THE MID TO UPPER 90S AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 3, 4:10 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 410 PM MDT SUN JUL 3 2016 NEZ021-055-032300- MORRILL NE-CHEYENNE NE- 410 PM MDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTH CENTRAL MORRILL COUNTIES UNTIL 500 PM MDT... AT 409 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF COURT HOUSE AND JAIL ROCKS...OR 24 MILES NORTH OF SIDNEY...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4147 10321 4157 10312 4146 10285 4132 10302 TIME...MOT...LOC 2209Z 306DEG 8KT 4148 10311 HAMMER
Special weather statement, Jul 3, 4:21 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 421 PM MDT SUN JUL 3 2016 WYZ104-105-109>115-040200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY...BOSLER...LARAMIE 421 PM MDT SUN JUL 3 2016 SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT AREAS WEST OF THE LARAMIE RANGE THROUGH EARLY EVENING. THE PRIMARY HAZARD FROM THIS ACTIVITY WILL BE GUSTY WINDS BETWEEN 45 AND 55 MPH. IF THREATENING WEATHER APPROACHES YOUR AREA...SECURE LOOSE OBJECTS AND SEEK SHELTER INDOORS UNTIL THE STORMS PASS. CLH
Special weather statement, Jul 3, 5:00 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SUN JUL 3 2016
NEZ002-032330-
DAWES NE-
500 PM MDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
530 PM MDT...
AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF CHADRON AIRPORT...OR 10 MILES NORTH OF
CHADRON...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN DAWES
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4294 10316 4300 10314 4300 10279 4288 10280
4289 10283
TIME...MOT...LOC 2300Z 284DEG 18KT 4298 10305
HAMMERNearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.